MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 10MM; DENTAL IMPLANT
Catalog Number XIITP5410
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number cmp (b)(4).A4: patient weight unknown / not provided.
 
Event or Problem Description
It was reported mechanical failure of implant #13, unable to restore #13.Per indicated: symptoms as a result of the event: none indicates.Surgical/medical intervention required for permanent damage: not indicated.Additional appointment required: none indicated.On (b)(6) 2024 complaint coordinator called the customer and customer confirm placement date (b)(6) 2020, implant was removed for infection and mechanical failure.Antibiotics was given for the infection.Customer could not confirm if this event is the implant that was mangled (stating mangled implant=mechanical failure).
 
Additional Manufacturer Narrative
Zimvie received one (1) xiitp5410, (osseotite® tapered certain® prevail® implant 5/4 x 10mm) for evaluation.Visual evaluation of the as returned device identified the implant with signs of use, slight wear; however, no apparent damage or malfunction to the implant was identified that would cause or contribute to the reported events.Markings are likely due to the removal process.The implant engaged an in-house screw and abutment as intended, during a functional test.This complaint refers to the specific device being investigated for this complaint record.Dhr review was completed for the subject lot number 2019072138.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2019072138 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿functional other¿ and ¿infection¿.The customer did not submit images for the reported events.Based on the investigation and risk management file review as per rmf rm-00053-haz rev.12, the most likely root cause determined from the investigation is improper techniques used, and patient factors.Refer to attached summary investigation for ¿infection¿.Therefore, based on the available information, and functional testing a device malfunction did not occur.The reported events were non-verifiable with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.Similar complaints for implant infection have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluations of the previously returned product have not identified or suggested manufacturing non-conformances.While non-conformances were identified for some lots during manufacturing record reviews, the documented disposition actions for each did not suggest the likely release of non-conforming product.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Additionally, all device history record reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ or any further escalations.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report.G3: date received by manufacturer.G6: checked "follow-up".H2: checked follow-up type.H3: changed "no" to "yes".H6: entered evaluation codes.H10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 5/4 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key20932520
Report Number0001038806-2024-02916
Device Sequence Number5129528
Product Code DZE
UDI-Device Identifier00844868022152
UDI-Public(01)00844868022152(17)240823(10)2019072138
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/22/2024
Device Catalogue NumberXIITP5410
Device Lot Number2019072138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2024
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Patient EthnicityNon Hispanic